Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Overpartitions


Authors: Sylvie Corteel and Jeremy Lovejoy
Journal: Trans. Amer. Math. Soc. 356 (2004), 1623-1635
MSC (2000): Primary 11P81, 05A17, 33D15
DOI: https://doi.org/10.1090/S0002-9947-03-03328-2
Published electronically: July 8, 2003
MathSciNet review: 2034322
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We discuss a generalization of partitions, called overpartitions, which have proven useful in several combinatorial studies of basic hypergeometric series. After showing how a number of finite products occurring in $q$-series have natural interpretations in terms of overpartitions, we present an introduction to their rich structure as revealed by $q$-series identities.


References [Enhancements On Off] (What's this?)

  • 1. K. Alladi, A fundamental invariant in the theory of partitions, Topics in Number Theory, Math. Appl. 467, Kluwer, Dordrecht, 1999. MR 2000e:05011
  • 2. G. E. Andrews, On a calculus of partition functions, Pacific J. Math. 31 (1969), 555-562. MR 40:7128
  • 3. G .E. Andrews, Generalizations of the Durfee square, J. London Math. Soc. 3 (1971), 563-570. MR 45:80
  • 4. G. E. Andrews, Problems and prospects for basic hypergeometric functions, Theory and Application of Special Functions, Academic Press, New York, 1975. MR 53:3372
  • 5. G. E. Andrews, Partitions: Yesterday and Today, New Zealand Mathematical Society, Wellington, New Zealand, 1979. MR 81b:01015
  • 6. G. E. Andrews, Partitions and Durfee dissection, Amer. J. Math. 101 (1979), 735-742. MR 80h:10020
  • 7. G. E. Andrews, Ramanujan's ``lost'' notebook I. Partial $\theta$functions, Adv. Math. 41 (1981), 137-172. MR 83m:10034a
  • 8. G. E. Andrews, The Theory of Partitions, Cambridge University Press, Cambridge, 1998. MR 99c:11126
  • 9. G. E. Andrews, Generalized Frobenius partitions, Mem. Amer. Math. Soc. 49 (1984), no. 301. MR 85m:11063
  • 10. G. E. Andrews, F. J. Dyson, and D. Hickerson, Partitions and indefinite quadratic forms, Invent. Math. 91 (1988), 391-407. MR 89f:11071
  • 11. G. E. Andrews, J. Jimenez-Urroz, and K. Ono, $q$-series identities and values of certain $L$-functions, Duke Math. J. 108 (2001), 395-419. MR 2002e:11055
  • 12. D. Bressoud, and M. Subbarao, On Uchimura's connection between partitions and the number of divisors, Canad. Math. Bull. 27 (1984), no. 2, 143-145. MR 85i:11087
  • 13. R. Chapman, Partition identities arising from involutions, Australas. J. Combin. 27 (2003), 285-291.
  • 14. S. Corteel, Particle seas and basic hypergeometric series, Adv. Appl. Math., to appear.
  • 15. S. Corteel and J. Lovejoy, Frobenius partitions and the combinatorics of Ramanujan's $_1 \psi _1$ summation, J. Combin. Theory Ser. A 97 (2002), 177-183. MR 2002k:11181
  • 16. N. J. Fine, Basic Hypergeometric Series and Applications, American Mathematical Society, Providence, RI, 1988. MR 91j:33011
  • 17. G. Gasper and M. Rahman, Basic Hypergeometric Series, Cambridge University Press, Cambridge, 1990. MR 91d:33034
  • 18. J. T. Joichi and D. Stanton, Bijective proofs of basic hypergeometric series identities, Pacific J. Math. 127 (1987), 103-120. MR 88h:33004
  • 19. J. Lovejoy, A Bailey lattice, Proc. Amer. Math. Soc., to appear.
  • 20. I. Pak, Partition bijections: A survey, preprint.
  • 21. K. Uchimura, An identity for the divisor generating function arising from sorting theory, J. Combin. Theory Ser. A 31 (1981), 131-135. MR 82k:05015
  • 22. S. O. Warnaar, Partial theta functions I. Beyond the lost notebook, preprint.
  • 23. J. Zeng, The $q$-variations of Sylvester's bijection between odd and strict partitions, preprint.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 11P81, 05A17, 33D15

Retrieve articles in all journals with MSC (2000): 11P81, 05A17, 33D15


Additional Information

Sylvie Corteel
Affiliation: CNRS, PRiSM, UVSQ, 45 Avenue des Etats Unis, 78035 Versailles Cedex, France
Email: Sylvie.Corteel@prism.uvsq.fr

Jeremy Lovejoy
Affiliation: CNRS, LABRI, Université Bordeaux I, 351 Cours de la libération, 33405 Talence Cedex, France
Email: lovejoy@math.wisc.edu

DOI: https://doi.org/10.1090/S0002-9947-03-03328-2
Received by editor(s): July 19, 2002
Received by editor(s) in revised form: March 7, 2003
Published electronically: July 8, 2003
Article copyright: © Copyright 2003 American Mathematical Society

American Mathematical Society